It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-25-2003, 05:08 PM   #1
Newbie
 
Join Date: Sep 2003
Location: NY, NY, USA
Posts: 2
SeymourPaine HB User
Post Post-Op Angioplasty with Stent: Wine OK?

I recently had angioplasty (LAD 99% blocked). Feel great, and gradually getting back to things. But...four days post-op can I drink wine? I believe that the alcohol is actually in the bloodstream and I don't know if this interferes with the stent in anyway?

 
Old 09-25-2003, 05:12 PM   #2
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

What types of medications are you on? For instance statins and alcohol are not a good mix. It can affect your liver function.

 
Sponsors Lightbulb
   
Old 09-25-2003, 05:25 PM   #3
Newbie
 
Join Date: May 2002
Location: Australia
Posts: 9
paulus_greg HB User
Post

I think that most research would suggest that a glass (1 or 2 ONLY) of red wine in particular is very benificial to the cardio system

 
Old 09-25-2003, 05:54 PM   #4
Newbie
 
Join Date: Sep 2003
Location: NY, NY, USA
Posts: 2
SeymourPaine HB User
Post

I am taking diovan, zocor, and plavix. Zocor is a statin.

 
Old 09-25-2003, 07:51 PM   #5
Junior Member
 
Join Date: Sep 2003
Posts: 44
khudsonwv HB User
Post

your best bet would be to check with your cardiologist and or pharmacist to see if there would be any adverse reactions.

 
Old 09-26-2003, 05:34 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2002
Location: Gainesville, FL
Posts: 861
CobaltBlue HB User
Post

Seymour,

AS far as the advice on interactions with your other prescription meds, thats sound advice.

As far as the ethanol interfering with stents--you are safe there. I had not drank any alcohol, for years, prior to my MI and stents. I now drink red wine (even some whites at times) daily.

 
Old 09-26-2003, 06:48 AM   #7
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

You could have adverse affects from drinking even small amounts of alcohol while on Zocor. It overworks the liver and can cause liver damage. I like to have an occasional drink myself and I'm on Zocor too. I guess you just have to decide if you are willing to take the risk. I suggest you talk it over with your physician also.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
To Anyone Suffering from Post Nasal Drip Chrislynn Alternative Medicine 33 06-27-2011 02:58 PM
Post nasal drip? chook439 Acid Reflux / GERD 5 04-12-2011 09:38 AM
post nasal drip causing gagging and choking... HELP! scooter101 Colds & Flu 78 10-18-2006 08:08 PM
Made up names - still unable to post under registered username! madeupname Registration/Membership/Site Problems 1 08-14-2006 10:36 AM
Lisfranc Injury- Four Months Post Surgery JudoBill Foot & Ankle Problems 3 10-19-2005 10:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!